i have been off my antipsychotic for two days now. I have a massive headache and sharp pains in my head at random times. My voices are still the same as they were when I was on the drug, not having any other symptoms. Am cold and queasy and tired though. Can someone tell me if this is normal coming off medication? Or is time like my pdoc said to start the new antipsychotic .
Sounds like withdrawal.
I guess that you are into synthetic drugs sooo either you up or down the dosage of what you are taking now.
but going from one chemical addiction to another seems counterproductive to me.
How long does withdrawal last?
About 3 months in my experience. And that’s just my humble subjective experience.
Edit: A combination of withdrawal and some symptoms coming back drove me back onto meds after being off them for 6 weeks recently.
Is it this bad for the whole three months?
It might actually get worse, but in different ways. The headaches will probably go away in a few days to a week.
That’s going to be the thing, you might reach a point where you don’t know if what you’re feeling is withdrawal or symptoms returning.
Make sure you don’t kid yourself though, i.e. putting everything down to withdrawal.
Im sorry i couldn’t tell you as ive never taken the usual meds given for sz for a extended period of time.
The couple time’s I took meds that a doc gave to me I had a very bad experience so I didn’t take that stuff again.
When I went back and told them that I had worst experience of my life they said “thats supposed to happen” and as you keep taking them you’ll get over that and get better.
The pdoc is trying me on no antipsychotic but he says if I need it to take the script he gave me for a new antipsychotic and start taking it, don’t let yourself suffer. I wasn’t expecting any of this. I just thought he meant if my symptoms return before he comes back from vacation in a month.
The guy took you off meds, didn’t tell you about withdrawal, gave you a script for a new med that you might or might not react well to, and then splits for a month?
He has a back up pdoc filling in for him for emergencies. The antipsychotic he is putting me on, I have been on before.
How long did it take from deciding to take you off meds to actually coming off them? How long was the gradual lowering of your dose?
Did the doc not tell you to discontinue one and get on the other immediately? What were you taking and what are you supposed to be taking now? Most anti-Ps are cross-tolerant, so the withdrawal effects should cease if you start taking the new med. No need in suffering for no good reason.
The one I stopped was Invega . The new one will be Abilify .he said that I couldn’t take them concurrently because of cardiac issues related to the mixture of the two. He also said that it would be good to let the Invega get out of my system before introducing the Abilify by at least a few days.
OK. Good luck in whatever decision you make.
Wow I wish I could try this - my pdocs usually make me take both APs while switching - the side effects are unbearable when I cross over.
Good luck @saphire2014 , you are going through withdrawals - it should pass as soon as you are introduced to the Abilify
Okay. You can ignore the q on another thread then. Yeah, I understand the problem with Invega paliperidone and cardiac stuff. Two or three days seems right. Wave is right about the passing of the w/d symptoms.
@notmoses my pdoc said that Abilify was activating and to take it early in the day. I took Abilify 12 years ago but can’t remember how it was. My question since you do seem to be knowledgeable is what is activating. I think it means it’s like caffeine and gives you energy and will affect your sleep if you take it late in the day. But I am not sure and I forgot to ask my pdoc.
For me it is not so much activating but rather just not-sedating. I was quite sedated on risperidone and feel rather normal on 15mg of abilify. Not hyped or anything - I was recommended to take it in the mornings as well and stuck to that routine.
I am asking because the delivery of my medication won’t be until 6pm today and I am wondering if that is too late in the day to take it.